MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO PGLA HLX; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO PGLA HLX; DEVICE, EMBOLIZATION, VASCULAR
Model Number PV-14-40-HELIX
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/07/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report of concerto coil that migrated post procedure to the axilar artery after being implanted in the correct location.The issue was noticed the day after procedure and resulted in patient injury.It is unknown what the cause of migration was.The patient underwent coiling embolization of occlusion of left subclavia artery.The vessel was normal tortuous and blood flow was low.It was reported that the concerto coil was implanted at intended location.After the implantation of a toracica endoprotesis.The coil in the control is placed in the right place and in good condition.The during day check the arm and observe the migrated coil to the axillar artery.There were not any patient symptoms or complications associated with this event.Yes, the event lead o patient hospitalization.Reported device and any accessory devices were prepared as indicated in the ifu.The coil was implanted at the intended location.Accessory devices will not be returned as hospital dose not allow.Ancillary devices include an introductor diagnostico 7 fr, catheter multiproposito 5fr.
 
Additional Manufacturer Narrative
The concerto implant coil was the only item returned for analysis.There was no pusher, microcatheter, or accessories returned with the implant coil device.The implant coil was found to be damaged and stretched with the polypropylene filament broken.The detached element was not returned and missing from the proximal end of the coil.No other anomalies were observed.Based on the analysis, the complaint was not confirmed.The event cause could not be determined.In addition, the returned coil was found damaged and stretched with the polypropylene filaments broken.The cause for damage could not be determined.Since the pusher, the detached element and the microcatheter were not returned; any contribution from the pusher, the detached element and the microcatheter could not be determined.Per instructions for use (ifu): ¿damaged implant delivery pusher and/or coils may affect coil delivery to, and stability inside, the vessel or aneurysm, possibly resulting in coil migration or stretching.Do not rotate the implant delivery pusher during or after delivery of the coil into the aneurysm.Rotating the delivery pusher during or after coil delivery into the aneurysm may result in a stretched coil or premature detachment of the coil from the implant delivery pusher, which could result in coil migration.Due to the delicate nature of the concerto¿ detachable coil, the tortuous vascular pathways that lead to certain aneurysms and vessels, and the varying morphologies of intracranial aneurysms, a coil may occasionally stretch while being maneuvered.Stretching is a precursor to potential malfunctions such as coil breakage and migration.¿ medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CONCERTO PGLA HLX
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key8214271
Report Number2029214-2019-00002
Device Sequence Number14172947
Product Code KRD
UDI-Device Identifier00847536017047
UDI-Public00847536017047
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/23/2021
Device Model NumberPV-14-40-HELIX
Device Catalogue NumberPV-14-40-HELIX
Device Lot NumberA635294
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2019
Initial Date Received by Manufacturer 12/09/2018
Supplement Date Received by Manufacturer04/23/2019
Initial Report FDA Received Date01/03/2019
Supplement Report FDA Received Date05/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age39 YR